Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 13, 2006, 4:10 PM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 13, 2006, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Lac qui Parle County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 152 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:19 PM CDT | HAIL 0.75 | Boyd, MN | |
| Jul 13, 4:35 PM CDT | HAIL 0.88 | 2 Nw Boyd, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 132111 SVRMPX MNC073-173-132215- /O.NEW.KMPX.SV.W.0088.060713T2110Z-060713T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA... YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 515 PM CDT * AT 406 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF CLARKFIELD...OR ABOUT 14 MILES SOUTHWEST OF MONTEVIDEO...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CLARKFIELD... BOYD... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4486 9614 4466 9594 4467 9543 4506 9596 $$ JPR
1 follow-up statement
000 WWUS53 KMPX 132134 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 PM CDT THU JUL 13 2006 MNC073-173-132215- /O.CON.KMPX.SV.W.0088.000000T0000Z-060713T2215Z/ LAC QUI PARLE MN-YELLOW MEDICINE MN- 430 PM CDT THU JUL 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR YELLOW MEDICINE AND LAC QUI PARLE COUNTIES... AT 419 PM...DIME SIZE HAIL WAS REPORTED AT BOYD WITH THIS STORM. AT 429 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED JUST NORTHEAST OF BOYD...OR ABOUT 8 MILES SOUTHWEST OF MONTEVIDEO...AND MOVING NORTHEAST AT 15 MPH. OTHER POTENTIALLY SEVERE STORMS WERE 10 MILES NORTHWEST OF BOYD...AND 15 MILES WEST...SOUTHWEST OF HANLEY FALLS. OTHER LOCATIONS IN THE WARNING INCLUDE WOOD LAKE...DAWSON AND CLARKFIELD. LAT...LON 4486 9614 4464 9593 4464 9539 4506 9596 $$ JPR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT THU JUL 13 2006
.DISCUSSION...
STORMS HAVE BEGUN TO FIRE IN WESTERN MINNESOTA LAST COUPLE HOURS IN
VERY UNSTABLE AIRMASS AHEAD OF APPROACHING FRONT. NARROW TONGUE OF
SBLIS IN THE B10 RANGE IN W MN WHERE MOST ACTIVE STORMS CURRENTLY
ARE. ALSO NICE UPPER TROUGH APRCHG E DKTS PROVIDING ADDED LIFT. THIS
SHUD ALSO GIVE STORMS AN ASSIST TO MAINTAIN COVERAGE AS STORMS MOVE
EAST TONIGHT. WITH LACK OF DEEP LAYER SHEAR (0-6KM BULK SHEAR ONLY
20 KNOTS) WOULD EXPECT MAIN THREAT TO BE HAIL...POSSIBLY EVOLVING
INTO DAMAGING WINDS IF SHORT BOWS DEVELOP. MOST CONVECTION SHOULD
EXIT CWA BY 12Z...BUT LEFT SLIGHT CHC EXT SE AREAS IN MRNG. DRIER
AIRMASS COMING OFF THE DAKOTAS WILL PUSH INTO W AREAS LATE TONIGHT
AND INTO THE EAST TOMORROW. WITH MORE OF A SWLY TRAJECTORY ON
SATURDAY DEWPOINTS MAY HAVE TROUBLE REACHING NEAR 70...SO BACKED
THEM OFF A BIT. THIS ALSO WILL BRING DOWN HEAT INDEX VALUES. GFS IS
FASTER THAN NAM FOR SUNDAY WITH GFS SETTLING A BOUNDARY ACROSS
CENTRAL MINNESOTA WHILE NAM HAS FRONT ACROSS NW MN. THIS AGAIN WILL
HAVE IMPACT ON TEMPERATURES AND HEAT INDEX WITH GFS COOLER IN N
CWA. CONVECTION HOWEVER IS UNLIKELY SATURDAY INTO SUNDAY AFTENOON
WITH STRONG CAP BUILDING ACROSS CWA...EVEN THE COOLER GFS HAS 700 MB
TEMPERATURES +14.
LONGER TERM...SUNDAY NIGHT THROUGH FRIDAY
JET ENERGY SHIFTS A LITTLE BIT FURTHER SOUTH MONDAY AND TUESDAY
BRINING A SLIGHT RELIEF TO THE OPPRESSIVE HEAT OF THE WEEKEND.
SFC TROF/FRONTAL BOUNDARY IS POISED TO DROP ACROSS THE CWA MONDAY
AFTERNOON AS UPPER FLOW BECOMES MORE ZONAL. FRONT GETS HUNG UP TO
THE SOUTH OF THE CWA LATE MONDAY AS IT BECOMES PARALLEL TO UPPER
FLOW THEN DRIFTS BACK NORTHWARD ACROSS THE CWA LATER TUESDAY. GFS
SHOWING SLIGHTLY COOLER H7 TEMPS DURING THIS TIME AND ANY WAVE
COMING ACROSS IN THE UPPER FLOW WOULD CONTRIBUTE SOME TO WEAKENING
CAP. SOME BETTER MOISTURE IS PROGGED TO BE ALONG THE FRONT AS WELL.
HAVE OPTED TO ADD SLIGHT POPS ALONG THE BOUNDARY DURING THIS
TIME...GIVEN SOME RUN TO RUN CONSISTENCY WITH THE IDEA OF THE
BOUNDARY BEING ACROSS THE CWA. UPPER RIDGING RETURNS FOR WED/THU
PUSHING BOUNDARY TO THE NORTH AND USHERING IN SW FLOW ONCE AGAIN.
H85 TEMPS PUSH THE MID 20S ONCE AGAIN...YIELDING LOW TO MID 90S
ACROSS AT LEAST SOUTHWEST PORTIONS OF THE CWA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...NONE.
&&
BAP/MDBHazardous weather outlook, Jul 13, 5:30 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 530 AM CDT THU JUL 13 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 530 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA LATER THIS THURSDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXCESSIVE HEAT WATCH IS POSTED FOR HENNEPIN AND RAMSEY COUNTIES FOR SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. FOR ADDITIONAL DETAILS ON THIS WATCH PLEASE REFER TO THE LATEST EXCESSIVE HEAT WATCH PRODUCT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 13, 2:40 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 240 PM CDT THU JUL 13 2006 MNZ054>056-064-132045- CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE- 240 PM CDT THU JUL 13 2006 ...SIGNFICANT WEATHER ALERT FOR SWIFT...LAC QUI PARLE...CHIPPEWA AND YELLOW MEDICINE COUNTIES UNTIL 345 PM CDT... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF ORTONVILLE TO TAUNTON AND MOVING EAST AT 20 MPH. GUSTY WINDS OF 40 TO 50 MPH...AS WELL AS HEAVY DOWNPOURS AND ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR APPLETON BY 305 PM. NEAR CLARKFIELD BY 315 PM. NEAR MONTEVIDEO BY 335 PM. NEAR WOOD LAKE BY 345 PM. JPR
Local storm report, Jul 13, 3:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 4 S MADISON 44.96N 96.19W
07/13/2006 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
&&
MLJLocal storm report, Jul 13, 3:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 4 S MADISON 44.96N 96.19W
07/13/2006 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
0330 PM HAIL 8 SSE CHOKIO 45.47N 96.11W
07/13/2006 E0.75 INCH STEVENS MN TRAINED SPOTTER
&&
MLJLocal storm report, Jul 13, 3:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 4 S MADISON 44.96N 96.19W
07/13/2006 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
0315 PM HAIL LOUISBURG 45.17N 96.17W
07/13/2006 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
0330 PM HAIL 8 SSE CHOKIO 45.47N 96.11W
07/13/2006 E0.75 INCH STEVENS MN TRAINED SPOTTER
&&
MLJLocal storm report, Jul 13, 4:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 4 S MADISON 44.96N 96.19W
07/13/2006 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
0315 PM HAIL LOUISBURG 45.17N 96.17W
07/13/2006 E0.75 INCH LAC QUI PARLE MN TRAINED SPOTTER
0330 PM HAIL 8 SSE CHOKIO 45.47N 96.11W
07/13/2006 E0.75 INCH STEVENS MN TRAINED SPOTTER
0350 PM HAIL 1 W ALBERTA 45.57N 96.07W
07/13/2006 E0.75 INCH STEVENS MN TRAINED SPOTTER
&&
MLJThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:53 AM CDT | Excessive Heat Watch | MPX | Hennepin, Ramsey | 34 hr |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 66 min |
| Jul 13, 3:21 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 54 min |
| Jul 13, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle | 63 min |
| Jul 13, 5:21 PM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 3 hr |
| Jul 13, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 67 min |
| Jul 13, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 50 min |
| Jul 13, 6:37 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.